Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Teeth's pulled out. Reaction to anesthetic, had Twitching. What could have caused this reaction?

i went to the dentist to get 2 teeth pulled out but had reaction to the light anesthetic . i was twitching, i kicked my shoes of and pulled out the intravenous in my wrist and then the other one that they tried to put in my other wrist. woke up and had no clue what happened. i had mum and the dentist lady help me walk out to the car while i was having a random laughing fit. what could have caused this reaction?
Asked On : Mon, 27 Aug 2012
Answers:  4 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response
Adverse drug reaction can occur with local anesthesia. Excess dosage of anesthesia, rapid absorption etc can lead to severe adverse reaction involving central nervous system and heart. Nervousness, lethargy, dizziness, sickness can occur because of allergic reaction. Adverse drug reaction with local anesthesia can be fatal.You can visit a physician for evaluation. Before getting any dental procedure done, tell your dentist about the symptoms which you experienced with anesthesia. Local anesthesia allergy testing can be done to know whether patient is allergic to particular anesthesia or not.
Answered: Fri, 21 Dec 2012
I find this answer helpful
Dentist Dr. Rahul Banerjee's  Response
hi kimbo1348,
Depending on the concentration and length of administration of laughing gas(nitrous oxide and oxygen) four levels of sedation can be experienced (after an initial feeling of light-headedness):
1.tingling sensation, especially in the arms and legs quickly followed by warm sensations, and a feeling of well-being.
2.During heavier sedation, hearing may dissolve into a constant, electronic-like throbbing.
3.At a deeper level of sedation again, sleepiness, difficulty to keep one’s eyes open or speak (“dream”) can occur. Should nausea set in, it means you’re definitely oversedated.take care
thank you
Dr.Rahul Banerjee
Answered: Tue, 28 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Sapna Purwaha's  Response
dont panic.its very normaly .the condition is called syncope.
its temporary and usually occur due to anxiety or insertion
of anaethesia empty stomach.i would advice you to take
proper diet and rest.vitamin and iron supplements will help
Answered: Tue, 4 Sep 2012
I find this answer helpful
Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to hcm forum ,
i am glad you wrote in your query, i would like to inform you that such a reaction following local anesthesia is quite common, its called 'syncope'(fainting).
it usually occurs if the patient is apprehensive before the dental treatment or is empty stomach.
but do not worry your dentist managed it well,
just make sure to be calm and eat your meal atleast half an hour before the dental appointment.
i hope i answered your query,
i wish you good health.
take care.
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor